Aa
A
A
A
Close
ADD / ADHD Community
3.39k Members
Avatar universal

Is swelling of the feet a side effect of Adderall XR?

I have been on Adderall XR for 6 years, I am currently taking 20mg about 2-3 times a week as my classes are only on Tuesdays and Thursdays. I was put on 20mg about 7 months ago, I was on 15mg for 4 years before that. Within the past year my feet have started to occasionally become somewhat swollen during the Adderall crash and stay that way for a day or so. I am wondering if this is a normal side effect or something I should potentially be worried about and if there are any ways for me to stop it from happening. Or if there may potentially be some unknown variable causing it.
1 Responses
189897 tn?1441126518
COMMUNITY LEADER
It would be unusual to have been on Adderall for 6 years and then to have it be the cause of your feet swelling.  Plus, that is not a side effect that I have ever seen.

I think it is much more likely that during class time you are sitting for long periods of time and that is what the contributing factor is.   There is a pretty simple way to tell.  Take Adderall on a Wednesday (when you are not in class) and see if you have the swelling.   or don't take the Adderall  one day when you go to class.  

I am not positive, but I think that if you find the Adderall is not the problem, then you should consult with a doctor.  Swelling usually indicates poor circulation and you need to find out why.

I think that trying to move more during the class time will help.  At break time, get out and walk.  Perhaps, pick a seat in the back of the room so you can get up and move around a bit half way through (I would probably let your instructor know why you are moving).  And, I think, that things like compression socks or leggings can help....but check that out with your doctor.

But, do make an appointment.  Something has changed and you need to find out what.   I hope this helps.  Best wishes.   Oh, and I would really like to know what you find out.
Have an Answer?
Top Children's Development Answerers
189897 tn?1441126518
San Pedro, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Yummy eats that will keep your child healthy and happy
What to expect in your growing baby
Is the PS3 the new Prozac … or causing ADHD in your kid?
Autism expert Dr. Richard Graff weighs in on the vaccine-autism media scandal.
Could your home be a haven for toxins that can cause ADHD?